Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Symmetrized Chebyshev Polynomials

Igor Rivin
Proceedings of the American Mathematical Society
Vol. 133, No. 5 (May, 2005), pp. 1299-1305
Stable URL: http://www.jstor.org/stable/4097780
Page Count: 7
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Symmetrized Chebyshev Polynomials
Preview not available

Abstract

We define a class of multivariate Laurent polynomials closely related to Chebyshev polynomials and prove the simple but somewhat surprising (in view of the fact that the signs of the coefficients of the Chebyshev polynomials themselves alternate) result that their coefficients are non-negative. As a corollary we find that $T_{n}(c cos \theta)$ and $U_{n}(c cos \theta)$ are positive definite functions. We further show that a Central Limit Theorem holds for the coefficients of our polynomials.

Page Thumbnails

  • Thumbnail: Page 
1299
    1299
  • Thumbnail: Page 
1300
    1300
  • Thumbnail: Page 
1301
    1301
  • Thumbnail: Page 
1302
    1302
  • Thumbnail: Page 
1303
    1303
  • Thumbnail: Page 
1304
    1304
  • Thumbnail: Page 
1305
    1305